MAUDE Adverse Event Report: COVIDIEN LLC NELLCOR; OXIMETER

COVIDIEN LLC NELLCOR; OXIMETER
Model Number PM100N
Medical Device Problem Codes Device Alarm System (1012); Failure to Analyze Signal (1539)
Health Effect - Clinical Codes Cyanosis (1798); Encephalopathy (1833); Ischemia (1942); Brain Injury (2219)
Date of Event 02/19/2024
Type of Reportable Event Death
Event or Problem Description
It was reported that the patient had been using the monitor, which was connected to the device and appeared to be functioning as expected when the video monitor was checked at 3:00 am.However, by 7:00 am, the oxygen saturation level had dropped to 50, and the monitor was flashing but not alarming.The patient had turned blue, prompting cpr to be initiated and 911 to be called.The patient was resuscitated and transported to the hospital, where he was diagnosed with hypoxic-ischemic encephalopathy (hie), a brain injury caused by insufficient oxygen supply.Unfortunately, the patient was rendered brain-dead as a result of the incident-from (b)(6)-it was reported that during use, the unit flashed but with no audible sound when the patient¿s spo2 went down to 50% and the patient turned blue.The mother started cpr and 911 was called.The son was resuscitated and was taken to the hospital but was later diagnosed with hypoxic-ischemic encephalopathy (hie) that rendered the patient brain dead.The unit was reported not in sleep study mode and had audible alarm prior to the event.Duplicate of (b)(6).
 
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: b5,h1,h2.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that the patient had been using the monitor, which was connected to the device and appeared to be functioning as expected when the video monitor was checked at 3:00 am.The monitor settings were: hr high 160, hr low 80, o2 high 100, and o2 low 89.However, by 7:00 am, the oxygen saturation level had dropped to 50, and the monitor was flashing but not alarming.The patient had turned blue, prompting cpr to be initiated and 911 to be called.The patient was resuscitated and transported to the hospital, where he was diagnosed with hypoxic-ischemic encephalopathy (hie), a brain injury caused by insufficient oxygen supply.Unfortunately, the patient was rendered brain-dead as a result of the incident.

Brand Name
NELLCOR
Common Device Name
OXIMETER
Manufacturer (Section D)
COVIDIEN LLC
6135 gunbarrel ave
boulder,co 00000
KS  00000
Manufacturer (Section G)
COVIDIEN LLC
6135 gunbarrel ave
boulder,co 00000
KS   00000
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key22705536
Report Number2936999-2025-00407
Device Sequence Number13014494
Product Code DQA
UDI-Device Identifier10884521196728
UDI-Public(01)10884521196728(17)361013
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K142865
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Consumer,Health Professional
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPM100N
Device Catalogue NumberPM100N
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/28/2025
Supplement Date Received by Manufacturer12/15/2025
Initial Report FDA Received Date08/04/2025
Supplement Report FDA Received Date12/29/2025
Date Device Manufactured08/14/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Disability; Life Threatening;
Patient Age6 MO
Patient SexMale
Patient EthnicityNon Hispanic
Patient RaceWhite